It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-19-2003, 08:29 AM   #1
Junior Member
(female)
 
Join Date: Oct 2003
Location: dry creek la.
Posts: 25
cajunmommy34 HB User
please help!!! metallic taste in mouth

i have a metallic taste in my mouth for about 2 weeks now. im not on any different medication and i was wndering if anyone knew what might cause this??

 
Old 11-19-2003, 04:16 PM   #2
Junior Member
 
Join Date: Nov 2003
Posts: 14
sunrise488 HB User
Quote:
Originally Posted by cajunmommy34
i have a metallic taste in my mouth for about 2 weeks now. im not on any different medication and i was wndering if anyone knew what might cause this??
A metal taste, can be a sign of infection in your teeth, something like gingavitis. Do you have metal fillings in your teeth? I could also be from those fillings getting old. I would go see a dentist if I were you.

Last edited by sunrise488; 11-19-2003 at 04:16 PM.

 
Sponsors Lightbulb
   
Old 11-19-2003, 06:41 PM   #3
Senior Veteran
 
Join Date: Oct 2003
Location: USA
Posts: 838
californiasunflower HB User
metal taste can be a medication side affect as well. What kind of medication are you taking? I was taking a med that caused same. Once I discontinued using that med., the metal taste went away but as long as I was on it, it was present and affected my how my food tasted.

 
Old 11-19-2003, 06:57 PM   #4
Senior Member
(female)
 
Join Date: Jul 2003
Location: the land of Point
Posts: 256
Oblio HB User
i am on wellbutrin, and i get a metallic taste that comes and goes from the medication, especially when i'm smoking.
__________________

 
Old 11-20-2003, 06:34 AM   #5
Junior Member
(female)
 
Join Date: Oct 2003
Location: dry creek la.
Posts: 25
cajunmommy34 HB User
Re: please help!!! metallic taste in mouth

ive never had a cavity so i dont have any fillings, and im on norvasc and acupril for high bp but ive been on it for a while the metallic taste just started 2 weeks ago.

 
Old 11-20-2003, 10:29 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: please help!!! metallic taste in mouth

Hi cajunmommy- You are so lucky not to have any cavities! But Sunrise mentioned gingivitis ...This, and/or periodontitis - is inflammation of the gums, or possibly a low grade infection under a tooth (are your gums sore,or puffy or red?) where blood or pus is slowly seeping out from the gums giving rise to a sometimes metallic or bitter taste.

Also, how long have you been on accupril? One of the side effects of this drug is loss of taste or metallic taste. If you've been on it a long time (over three months) and this metallic taste just began, then it's probably not the problem, although still a possibility. Some med side effects emerge late.

If the taste continues, perhaps you might want to check in with your dentist... Even with no apparent gum inflammation or pain, something may be going on under a tooth, you never know.

zuzu xx

 
Old 02-02-2005, 09:56 PM   #7
Newbie
(male)
 
Join Date: Feb 2005
Posts: 2
pagamewarden HB User
Question Re: please help!!! metallic taste in mouth

Hi,
My mother who is 74 got her metal/bitter tatse in her mouth back in Nov 04 a few days after a minor stroke which left no damage. She has that taste all the time in her mouth and when she eats, she can't taste nothing but metal or the food is bitter. She can't take it anymore. She had been to her doctor, a throat specialist and her dentist and they all can't figure it out. She is on Lipitor, cumiden(spelling?) so they stopped that for awhile with no results. Dentists said everything looked good in her mouth around her caps and partials. She was at doctor again yesterday and he told her to stop all meds for 1 week to see what happens. This is very hard for her. She had a CAT Scan and it only showed that she had some minor stroke but she has no side effects from it. This taste thing came about 3 days after she left the hospital from the stroke episode. Can anyone help????

Thanks!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!